WHY DO SOME PEOPLE FEEL WORSE, AT TIMES, ON A NUTRITIONAL BALANCING PROGRAM?
by Dr. Lawrence Wilson
© January 2015, L.D. Wilson Consultants, Inc.
All information in this article is for educational purposes only. It is not for the diagnosis, treatment, prescription or cure of any disease or health condition.
Rarely, a person begins to feel worse while on a nutritional balancing program. This article discusses a number of reason why this might occur, and what to do about it.
BALANCING THE BODY CAN BRING UP OLD PROBLEMS FOR HEALING
One reason a person could begin to feel worse as healing occurs is that as the body becomes more balanced, its vitality increases. When this occurs, the body will begin to heal itself. At times, this will cause a flare-up in an old chronic infection, or it may dislodge some toxic metals or toxic chemicals from tissue storage sites. This can cause a temporary increase in one’s symptoms.
In these cases, it is imperative not to just quit the program. The symptoms may well linger longer if one does this. Instead, it is best to continue your program, check with your doctor or consultant to make sure the program is correct, and, if anything, do more of the program such as a stricter diet, more water, more rest and other things. This will move you through the healing reaction the fastest in most cases.
If staying on the program makes things worse, then, and only then, you may need to take a breather from the program, or take the supplements only once daily for a week or two, and hopefully the situation will pass and you can resume the full program.
In other cases, a temporary flare-up of symptoms occurs simply because giving a particular nutrient or food will cause the body to begin healing old injuries or ailments. This is somewhat different from the section above, in that it is not due to specifically balancing the body. It is simply a reaction to giving a food or nutrient the body requires.
Note that these reactions may be rather odd, or the reaction can feel exactly like a cold, sore throat, flu, headache, or some other common ailment. Many people tell me they just happened to “catch a cold” or the flu. While this is always possible, when a person is on a nutritional balancing program in most cases it is more than just a simple cold or flu. It has to do with bringing up a chronic virus, bacteria or something else and retracing the infection so as to eliminate it on a permanent basis. For this reason, sometimes the cold or flu can be quite vigorous.
EMOTIONAL OR MENTAL RETRACING
Another interesting cause of a temporary increase in one’s symptoms may be due to retracing a mental or emotional condition. For example, if one was angry in the past for any reason, at times the anger becomes chronic and not very apparent for the person.
As the body begins to improve its vitality and to be renourished and eliminate toxic metals that were blocking full awareness, a person may quite suddenly re-experience anger, fear, depression or some other feeling or even thoughts. Fortunately, this is not common, but it does occur at times.
It is tempting to “blame the program” for making one worse in these cases. However, the program is not really making you worse. The program is simply correcting biochemical and other imbalances that were blocking healing and recovery. As the blocks are removed, symptoms may flare up as part of the healing process. To read more about this fascinating process, read Retracing on this website.
A NEED FOR MORE WATER AND/OR MORE VEGETABLES IN THE DIET
A few people begin to feel worse during a program because the body is attempting to eliminate a lot of toxic metals, for example, and the person is not following the program well enough to allow the process to move forward adequately.
The most common problem is not drinking enough water. This is so important that it should never be overlooked. A related problem is the person is drinking the wrong kind of water, usually reverse osmosis water or perhaps a tap water or even a spring water that is not hydrating the body well enough. Another related issue is that a person may be using caffeine, or consuming too much sugar or some alcohol, and any of these can cause depletion of the body’s water. Stopping the caffeine, sugar or alcohol is needed, and perhaps drinking more plain water is required and the aggravation of symptoms will go away promptly.
A SHIFT IN YOUR BODY CHEMISTRY REQUIRES A CHANGE IN YOUR NUTRITIONAL BALANCING PROGRAM
Occasionally, a person reports feeling better for a while. However, then the person starts to feel tired again, or more depressed, or unwell in some way. This usually happens at least several weeks after beginning the nutritional balancing program, though I have seen it occur after only a week or two on a program.
In these cases, one possible cause is that the body chemistry has shifted, and the program must be adjusted. If the program is not changed, it actually can make a person feel worse by further unbalancing body chemistry.
While it may not always seem to be the case, nutritional balancing programs are very precise and specific. If the program is incorrect, it can aggravate symptoms. So this should be considered in all cases in which a person is feeling worse on a program. Stopping your program may make you feel better, but not necessarily, since it is possible or even likely that a different set of foods or nutrients may be required.
In these instances, if it is time for a retest hair mineral analysis – usually at least 8-12 weeks after the previous test – then a new test is the answer. If it is not time for a retest, or if retesting is not possible for some reason, then I can often change the program over the telephone, based upon your symptoms. This is not quite as accurate, but it can be done if needed. You can discuss this with your consultant or doctor, who will contact me, if needed.
CHANGES IN YOUR LIFESTYLE, MEDICATIONS, HERB USE OR SOMETHING ELSE
Rarely, the reason one starts to feel worse while on a nutritional balancing program is due to a change in a person’s lifestyle, diet, medications or even adding or subtracting other food supplements or herbs. This is not common, but it occurs, at times.
ALLERGIC OR OTHER TYPES OF REACTIONS TO FOODS OR SUPPLEMENTS
The foods and nutritional supplements we recommend very
rarely cause a negative reaction that is allergic in nature. However, this is also possible. One can often know if this is the case because stopping the food or supplement will usually cause this type of reaction to go away quickly, though not in all cases. Other types of healing reactions due to the program, once begun, are more likely to go through to completion, so they often will not suddenly disappear if you stop your nutritional balancing program.
The specific cause of symptoms in these cases may not be easy to figure out without trying different foods or supplements one at a time. Although we always prefer that a person take a complete program, it is fine to try one supplement at a time, if needed, in order to figure out which one, if any of them, is causing a flare-up of symptoms.
For more on this topic, read a somewhat similar article on this website entitled Troubleshooting Nutritional Balancing Programs.